MAUDE Adverse Event Report: DEPUY MITEK LLC US EXPRESSEW III AUTOCAPTURE FLEXIBLE SUTURE PASSER; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US EXPRESSEW III AUTOCAPTURE FLEXIBLE SUTURE PASSER; SUTURE/NEEDLE PASSER, REUSABLE
Model Number 214157
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Reporter is a j&j sales representative.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by sales rep via email that during a rotator cuff repair on (b)(6) 2022, it was observed that the top jaw on the expressew iii autocapture flexible suture passer device was bent on.Another like device was used to complete the procedure with an unspecified minor delay.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information received, it was reported that during a rotator cuff repair the top jaw of an expressew iii autocapture flexible suture passer was bent on.The product was returned to mitek for evaluation.Mitek then conducted visual inspection of the device received.Upon visual inspection revealed wear marks on the device; also, the upper jaw was bent and loose when the jaws are closed, therefore, it showed that the jaws did not close normally contributing to the holding issue, the rest of the device is in normal condition.According with the visual inspection result, this complaint can be confirmed.The manufactured date of this device is 2015 and hence indicates this device is 8 years old.The possible root cause for the bent jaw can be attributed to the hard and continuous use of the device, since this device is reusable, the continuous use and sterilization process can cause metal fatigue leading to damages on the upper jaw.Holding issue could be related when clamping excessive tissue between the jaws combined with repetitive twisting action exerts excess load on the jaws causing it to eventually damage the jaw.However, this cannot be conclusively determined.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot: manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.

Brand Name
EXPRESSEW III AUTOCAPTURE FLEXIBLE SUTURE PASSER
Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15926591
Report Number1221934-2022-03885
Device Sequence Number5116112
Product Code LXH
UDI-Device Identifier10886705025190
UDI-Public10886705025190
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214157
Device Catalogue Number214157
Device Lot Number30995-150220-08
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer12/14/2022
01/09/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date12/15/2022
01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2015
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown